MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS070Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a primary hybrid functional endoscopic sinus surgery (fess) procedure, the complaint device, a 70° trudi nav suction device (tdns070z / 2209077) was not displayed accurately on the trudi system.The device displayed a couple of millimeters off.The device was replaced and the issue was resolved.On 25-jul-2023, additional information was received.The information indicated that the device gets reprocessed via autoclave method; how many times the complaint device had been reprocessed is not known.When the reported accuracy was observed, the color of the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor.The device was plugged in after registration.The patient tracker did not move and the patient tracker cable was not under tension in relation to this event.Computed tomography (ct) image was used as the primary image.There were 182 slices in the ct scan.The information indicated that it was the surgeon who complained about the accuracy issue.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad did not move and the patient did not move.The inaccuracy was ¿roughly 3-4mm.¿ no other device¿s shaft was in the proximity to the transmitter of the emitter pad.Based on the additional information received on 25-jul-2023, the reported issue related to the 70° trudi nav suction device have been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (2209077) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: the 70° trudi nav suction device was returned to acclarent for evaluation.Visual inspection was performed, and no damage or irregularities were observed.The device was tested for wiring continuity resistance values, where it passed all specifications.The device passed the calibration check on the magnetic calibration system (magcs).The reported issue could not be confirmed since the device passed the magcs calibration check and the electrical values were confirmed to be within specifications.The device would be expected to perform without issues.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.A review of manufacturing documentation associated with this lot (2209077) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the encountered failure during the procedure, the instructions for use (ifu) provides proper handling instructions to prevent connection issues from occurring: before use, confirm the location accuracy of the trudi¿ suction device by checking the displayed position of the trudi¿ suction device on several clearly identifiable anatomical structures.If the deviation is significant and is not resolved by repeating the registration of the ct scan on the system, do not use the trudi¿ suction device.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 15-aug-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SUCTION, 70 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17453757
Report Number3005172759-2023-00040
Device Sequence Number7537190
Product Code PGW
UDI-Device Identifier10705031245884
UDI-Public10705031245884
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS070Z
Device Lot Number2209077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/15/2023
09/22/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/15/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown